Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

(First off, I'm new here, so bear with me...thanks)

I first got acne when I was about 11...nothing bad at all, just a pimple here or there occasionally, and some whiteheads on my chin. When I was almost 14 it got worse almost overnight (I literally woke up with whiteheads all across my forehead). When I was 15 or 16 I started getting bigger, deeper pimples (a little bit of cystic acne, I think, but mostly just severe pimples) which left reddish-purple marks across my face. I got prescription meds from my pediatrician off and on starting at about 15, and then when I was 16 I started seeing a derm, who put me on Retin-A Micro. I was almost completely clear right before my 17th birthday, then I went to summer camp and gradually started breaking out again. That winter, I stopped the Retin-A (acting on a gut instinct that it was aggravating my acne) and my skin improved noticeably. About a month ago I started taking birth control to help manage PCOS (polycystic ovarian syndrome, which I thought I might have, and my doc suspects I have, though he isn't positive). My skin is much better than it was at its worst, but I still have red marks, occasional pimples, and some whiteheads on my chin/nose.

My problem is, the skin on my face up to my jawline is paler than the rest of my body, even in the winter. I wear sunscreen on all exposed skin year round, so I know it's not that my face is shielded from the sun and the rest of me isn't. I was wondering, could one of the various meds I used over the years have lightened or bleached my skin? I'm trying to find out by using BP and Retin-A Micro (I have samples) in test patches on my arms just as I would use them on my face to see if either has a lightening effect, but does anyone have any info on this?

Here is a list of everything I've ever used:

BP (usually in 10% concentration in Clearasil)

Sulfur (in Clearasil Adult Acne Treatment)

SA (in Clean&Clear Invisible Acne Gel, various face washes/scrubs, astringents, etc.)

Witch Hazel (Dickinson's)

Alcohol (Bonne Bell's 10-0-6 astringent-cleanser)

Retinol (in Retin-A Micro)

Could any of these ingredients have lightened my skin? I really hate having a different colored face and body, so any help is greatly appreciated.

Thank you so much!

Share this post


Link to post
Share on other sites
(First off, I'm new here, so bear with me...thanks)

I first got acne when I was about 11...nothing bad at all, just a pimple here or there occasionally, and some whiteheads on my chin. When I was almost 14 it got worse almost overnight (I literally woke up with whiteheads all across my forehead). When I was 15 or 16 I started getting bigger, deeper pimples (a little bit of cystic acne, I think, but mostly just severe pimples) which left reddish-purple marks across my face. I got prescription meds from my pediatrician off and on starting at about 15, and then when I was 16 I started seeing a derm, who put me on Retin-A Micro. I was almost completely clear right before my 17th birthday, then I went to summer camp and gradually started breaking out again. That winter, I stopped the Retin-A (acting on a gut instinct that it was aggravating my acne) and my skin improved noticeably. About a month ago I started taking birth control to help manage PCOS (polycystic ovarian syndrome, which I thought I might have, and my doc suspects I have, though he isn't positive). My skin is much better than it was at its worst, but I still have red marks, occasional pimples, and some whiteheads on my chin/nose.

My problem is, the skin on my face up to my jawline is paler than the rest of my body, even in the winter. I wear sunscreen on all exposed skin year round, so I know it's not that my face is shielded from the sun and the rest of me isn't. I was wondering, could one of the various meds I used over the years have lightened or bleached my skin? I'm trying to find out by using BP and Retin-A Micro (I have samples) in test patches on my arms just as I would use them on my face to see if either has a lightening effect, but does anyone have any info on this?

Here is a list of everything I've ever used:

BP (usually in 10% concentration in Clearasil)

Sulfur (in Clearasil Adult Acne Treatment)

SA (in Clean&Clear Invisible Acne Gel, various face washes/scrubs, astringents, etc.)

Witch Hazel (Dickinson's)

Alcohol (Bonne Bell's 10-0-6 astringent-cleanser)

Retinol (in Retin-A Micro)

Could any of these ingredients have lightened my skin? I really hate having a different colored face and body, so any help is greatly appreciated.

Thank you so much!

I've noticed this, sort of. It's only really a problem in the summer because I'm outside in the pool/on the beach/just outside in general a lot and my face doesn't tan while the rest of my body does. However, in the winter when the rest of my skin goes back to it's "normal" color, it's ok. So I haven't noticed my skin being lightened really, just that it is now resistant to tanning or something? It doesn't burn either...I don't know if it's from the stuff I've put on my face or not though.

Share this post


Link to post
Share on other sites

thanks cowspongez! Now I know I'm not imagining things...

Do you have any way of reversing the lightening effects? I haven't used Retin-A Micro in more than 6 months, and BP only in 2.5% concentration and on individual spots, and it's not improving by itself. I even put SPF 50 on my body and use only the SPF 25 (in my makeup a that) on my face, and my body tans but my face doesn't.

Share this post


Link to post
Share on other sites

No, though I wish I did because I'm sure I look ridiculous. I just stick it out until the rest of me fades :( I wish I could help!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×